Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 87, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 24, 2011, 8:24 PM EDT for Lunenburg County, Mecklenburg County, Virginia. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 8:24 PM EDT (00:24 UTC)
- Expired
- May 24, 2011, 9:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lunenburg County, VA, Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 8:52 PM EDT | TSTM WND DMG | 3 Ne Boydton, VA | TREE DOWN ON A HOUSE |
| May 24, 9:06 PM EDT | TSTM WND DMG | Boydton, VA | TREE BLOCKING ROAD. |
| May 24, 9:13 PM EDT | TSTM WND DMG | 4 Wsw Bracey, VA | TREE DOWN ACROSS ROAD |
| May 24, 9:15 PM EDT | TSTM WND DMG | South Hill, VA | TREE 4 FEET IN DIAMETER UPROOTED |
| May 24, 9:30 PM EDT | TSTM WND DMG | South Hill, VA | NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS51 KAKQ 250024
SVRAKQ
VAC111-117-250130-
/O.NEW.KAKQ.SV.W.0087.110525T0024Z-110525T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
824 PM EDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 930 PM EDT
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DRAKES BRANCH TO 10 MILES WEST OF VIRGILINA...AND MOVING EAST
AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BUFFALO SPRINGS AND KELLS CORNER AROUND 840 PM EDT.
REHOBOTH...CHASE CITY AND BUFFALO JUNCTION AROUND 845 PM EDT.
VICTORIA...SKIPWITH...LUNENBURG AND CLARKSVILLE AROUND 850 PM EDT.
KENBRIDGE AND BOYDTON AROUND 900 PM EDT.
JOHN H KERR DAM AND BACONS FORK AROUND 915 PM EDT.
SOUTH HILL AROUND 920 PM EDT.
LA CROSSE AROUND 925 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FORT
MITCHELL...BLEVINS CORNER...PLEASANT GROVE...SPANISH GROVE...
PLANTERSVILLE...FINNEYWOOD...FAIRVIEW...NELSON...LOVES MILL AND
WILBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3655 7875 3658 7872 3668 7870 3670 7865
3688 7851 3701 7847 3700 7801 3656 7806
3654 7866
TIME...MOT...LOC 0025Z 271DEG 31KT 3699 7850 3654 7891
WIND...HAIL 60MPH <.75IN
$$
JM2 follow-up statements
655 WWUS51 KAKQ 250056 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 856 PM EDT TUE MAY 24 2011 VAC111-117-250130- /O.CON.KAKQ.SV.W.0087.000000T0000Z-110525T0130Z/ MECKLENBURG VA-LUNENBURG VA- 856 PM EDT TUE MAY 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LUNENBURG AND MECKLENBURG COUNTIES UNTIL 930 PM EDT... AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VICTORIA TO 5 MILES SOUTHEAST OF BUFFALO JUNCTION...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... JOHN H KERR DAM AND BACONS FORK AROUND 915 PM EDT. SOUTH HILL AROUND 920 PM EDT. LA CROSSE AND BRACEY AROUND 925 PM EDT. OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE RICHARDSON...NORTH VIEW...LAFOON CORNER...EPPES FORK...BASKERVILLE... GILLS CORNER...KEATS...BEECHWOOD...PALMER SPRINGS AND FORKSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3697 7827 3697 7802 3656 7806 3654 7865 TIME...MOT...LOC 0057Z 271DEG 31KT 3696 7817 3654 7854 WIND...HAIL 60MPH <.75IN $$ JM
082 WWUS51 KAKQ 250124 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 924 PM EDT TUE MAY 24 2011 VAC111-117-250134- /O.EXP.KAKQ.SV.W.0087.000000T0000Z-110525T0130Z/ MECKLENBURG VA-LUNENBURG VA- 924 PM EDT TUE MAY 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUNENBURG AND MECKLENBURG COUNTIES WILL EXPIRE AT 930 PM EDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 3697 7827 3697 7802 3656 7806 3654 7865 TIME...MOT...LOC 0124Z 271DEG 31KT 3696 7788 3654 7825 $$ JM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:35 PM EDT, 49 minutes earlier.
Area forecast discussion, May 24, 7:35 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT TUE MAY 24 2011
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OFF THE SOUTHEAST COAST THROUGH
MOST OF THE WEEK. A COLD FRONT WILL BRUSH THE NORTHERN MID ATLANTIC
REGION TONIGHT. THIS FRONT WILL LIFT BACK TO THE NORTH AS A WARM
FRONT LATER WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NEXT SHORTWAVE IS ENTERING WESTERN VA/NC AND IS TOUCHING OFF A
LINE OF CONVECTION THIS EVENING. WILL CONTINUE TO MONITOR THIS
CONVECTION THROUGH THE EVENING HOURS AS IT IS LIKELY TO MOVE INTO
OUR WESTERN COUNTIES BETWEEN 9 PM AND MIDNIGHT AS SHORTWAVE
CONTINUES TO MOVE EAST. ANOTHER WATCH MAY BE POSSIBLE LATE THIS
EVENING. AFTER MIDNIGHT...ANY SHWR/TSTRM ACTIVITY WILL HEAD EAST
INTO SE VA AND NE NC. HAVE ADJUSTED POPS ACCORDINGLY. LOWS WILL
DROP INTO THE 60S TONIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WK SFC BNDRY TO SLIP INTO CNTRL/SRN AREAS OF FA LT TNGT/ERY WED
MRNG. NNE OF THAT BNDRY...WNDS BCM ONSHR...KPG MOST AREAS CLS TO
THE CST COOLER THAN THAT (WELL) INLAND ON WED. RDG UNDER WK RDG
ALOFT ON WED...BUT WOULD NOT RULE OUT ISLTD CNVTV DVLPMNT INVOF
BNDRY LCTD JUST INLAND OF THE CST IN THE AFTN. LLVL FLO BCMS DP
LYRD FM THE SSW BY THU...LEADING TO HOT WX W/ LMTD POPS. STRNG LO
PRES TRACKS FM THE MID MS VLY TO THE ERN LAKES BY LT FRI...PUSHING
A WKNG CDFNT TWD THE FA. POPS TO BE HELD AT GENLY < 30% ON FRI
(AFTN)...AND ANOTHER HOT DAY XPCTD.
HI TEMPS WED FM THE U70S/L80S NR THE CST...TO ARND 90F (WELL)
INLAND. HI TEMPS THU/FRI FM THE 80S TO L90S (THOUGH M90S PSBL
ALG/W OF I95 CORRIDOR). MOST LO TEMPS FM 65 TO 70F.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SUMMER CONDITIONS THROUGH HOLIDAY WEEKEND AS SUB TROPICAL RIDGE OFF
THE COAST STRENGTHENS. WENT WITH THE DRYER EURO SOLN AS IT ACTUALLY
STALLS APPRCHG FRONTAL BOUNDARY THEN PUSHES IT W THIS WEEKEND. ONLY
POPS IN FCST WILL BE FRI EVE / SAT AFTRN/EVE (MAINLY W OF I95) DUE
TO ANY CONVECTION THAT DVLPS ALONG LEE TROF. OTW...PT TO M SUNNY
DAYS WITH M CLR TO PT CLDY NITES. HIGHS SAT 85-90. U80S-L90S (PSBLY
M90S BY TUE) SUN/MON/TUE. LOWS 65-70.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS AHEAD OF A QUICK MOVING MCS. THIS WILL CROSS THE
AREA MAINLY FROM RIC SOUTH THIS AFTERNOON. WITH THE QUICK MOTION
WILL ONLY HAVE MVFR TO IFR CONDITIONS FOR UNDER AN HOUR AT ANY
AIRPORT. AFTER STORMS PASS WILL HAVE BKN CLOUDS WITH VFR
CONDITIONS. COULD GET SOME MVFR IN FOR LATE TONIGHT AT INLAND
AIRPORTS. SHOULD HAVE VFR CONDITIONS FOR WED.
OUTLOOK...SW FLOW PERSISTS THROUGH MUCH OF THE TAF PERIOD
WITH MAINLY VFR CONDITIONS UNTIL A FRONT APPROACHES TOWARD THE WEEKEND.
PATCHY FOG OR STRATUS WILL BE POSSIBLE DURING THE EARLY MORNING
HOURS.
&&
.MARINE...
NO SCA FLAGS IN SHORT TERM. GUSTY WNDS LATER TDY CONVECTIVELY
DRIVEN AND HANDLED WITH STATEMENTS / WARNINGS. OTW...WNDS (AOB
15KT) SHFT BEHIND CONVECTIVE COMPLEX THIS EVE TO A N-NW DRCTN THEN
BECOME N-NE BY WED AM AS OUTFLOW FRNTL BNDRY SETTLES S OF FA. THIS
BNDRY WASHES OUT WED WITH FLOW BCMG S-SE AS HIGH PRS RE-
ESTABLISHES ITSELF OVR THE RGN. SEAS 2-4 FT THRU THE WEEKEND.
&&
.CLIMATE...
THE RECORD HIGH OF 92 DEGREES WAS TIED AT NORFOLK TUESDAY. THE
PREVIOUS RECORD WAS FROM 1964.
RECORD HI TEMPS WED THROUGH FRI...
5/25 5/26 5/27
RIC 93/2004 94/1991 97/1941
ORF 95/1880 98/1880 98/1880
SBY 92/1995 92/1991 97/1941
ECG 95/1933 95/1953 97/1941
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ALB/AJZ
NEAR TERM...ALB/JDM
SHORT TERM...ALB
LONG TERM...MPR
AVIATION...JAB
MARINE...MPR
CLIMATE...AKQHazardous weather outlook, May 24, 5:24 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 524 PM EDT TUE MAY 24 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-252130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 524 PM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-252130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 524 PM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 24, 4:53 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
453 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST 4 NW HAMPTON 37.09N 76.35W
05/24/2011 M65 MPH CITY OF HAMPTON VA ASOS
AT LFI
&&
LALEXANDLocal storm report, May 24, 4:58 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 6 NNE BAYSIDE 36.97N 76.11W
05/24/2011 M78 MPH ANZ634 VA MESONET
1ST ISLAND CHESAPEAKE BAY BRIDGE TUNNEL
&&
LALEXANDLocal storm report, May 24, 5:02 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 4 SW ONLEY 37.65N 75.78W
05/24/2011 M58 MPH ACCOMACK VA AWOS
AT KMFV
&&
LALEXANDLocal storm report, May 24, 6:05 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
605 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG YALE 36.85N 77.29W
05/24/2011 SUSSEX VA LAW ENFORCEMENT
NUMEROUS TREES DOWN ON PROPERTY INCLUDING ONE ON THE
HOUSE. CALL FROM INDIVIDUAL AND FROM LAW ENFORCEMENT IN
THE AREA...
&&
LALEXANDLocal storm report, May 24, 6:28 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 SSW ATLANTIC 37.89N 75.51W
05/24/2011 ACCOMACK VA LAW ENFORCEMENT
SILOS KNOCKED DOWN AND OTHER DAMAGE IN THE AREA
&&
LALEXANDSpecial weather statement, May 24, 8:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT TUE MAY 24 2011
VAZ060-065>067-079-250100-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD
VA-
806 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS MOVING INTO THE EASTERN VIRGINIA PIEDMONT...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES WEST OF BRIERY TO 30 MILES WEST OF
BUFFALO SPRINGS...OR FROM PHENIX TO 23 MILES WEST OF VIRGILINA...
MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
SIMPLICITY AROUND 820 PM EDT...
MEHERRIN AROUND 825 PM EDT...
SCHOLFIELD AROUND 830 PM EDT...
NUTBUSH AROUND 835 PM EDT...
THE FALLS AROUND 840 PM EDT...
WILBURN AROUND 845 PM EDT...
WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3660 7871 3667 7871 3669 7868 3670 7865
3689 7850 3708 7846 3711 7851 3714 7851
3707 7800 3680 7804 3655 7805 3654 7871
3655 7874
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:06 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 54 min |
| May 24, 8:45 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 30 min |
| May 24, 9:14 PM EDT | Special Weather Statement | AKQ | Prince George, City of Colonial Heights, City of Petersburg | 31 min |
| May 24, 9:18 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Southampton and 2 more | 42 min |
| May 24, 9:48 PM EDT | Special Weather Statement | AKQ | Surry | 27 min |
| May 24, 9:57 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia | 37 min |
| May 24, 10:33 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Portsmouth, City of Suffolk | 42 min |
| May 24, 11:01 PM EDT | Special Marine Warning | AKQ | 89 min | |
| May 24, 11:03 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Hampton and 2 more | 27 min |
| May 24, 11:17 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.